Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.

Chi Squared Approximations to the Distribution of a Sum of Independent Random Variables

Peter Hall
The Annals of Probability
Vol. 11, No. 4 (Nov., 1983), pp. 1028-1036
Stable URL: http://www.jstor.org/stable/2243514
Page Count: 9
  • Read Online (Free)
  • Download ($19.00)
  • Subscribe ($19.50)
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Chi Squared Approximations to the Distribution of a Sum of Independent Random Variables
Preview not available

Abstract

We suggest several Chi squared approximations to the distribution of a sum of independent random variables, and derive asymptotic expansions which show that the error of approximation is of order n-1 as n → ∞. The error may be reduced to n-3/2 by making a simple secondary approximation.

Page Thumbnails

  • Thumbnail: Page 
1028
    1028
  • Thumbnail: Page 
1029
    1029
  • Thumbnail: Page 
1030
    1030
  • Thumbnail: Page 
1031
    1031
  • Thumbnail: Page 
1032
    1032
  • Thumbnail: Page 
1033
    1033
  • Thumbnail: Page 
1034
    1034
  • Thumbnail: Page 
1035
    1035
  • Thumbnail: Page 
1036
    1036